Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
NotMeAtAll

Switching From Tazorac .05% To Retin-A Micro .1%, Adult Acne

Recommended Posts

For my previous journey with Tazorac .05%, please see my old log: http://www.acne.org/messageboard/index.php/topic/314700-tazorac-05-cream-light-adult-acne/

After 4 months of Tazorac, Aczone, BPO and salicylic acid, my dermatologist said I was not making enough progress because I still had usually one nodule at any given time. I was very happy with Tazorac's effect on the texture of my skin and how it made me look younger, but agreed that having one big pimple all the time was annoying.

He switched me to Retin-A Micro .1% and said to quit the Aczone until winter because he thinks the RAM will be too strong and drying in the winter and I can use the Aczone then. He assured me that I would not go through another peeling and breakout cycle.

It has been 10 days since I started. The RAM did make me peel and still is. Not as bad as first using Tazorac, but still peeling. This is partly because the RAM says to use moisturizer in the morning and the RAM at night, so I interpreted that as no moisturizer with the Tazorac. I don't know if that is true, and the patient leaflet should be clearer, because I would love to use moisturizer with the RAM.

My skin overall looks much better, and I would probably leave the house without makeup except it is slightly red, and I got one huge cyst on my cheek.

Share this post


Link to post
Share on other sites

No moisturizer with RAM because it is time-released. Moisturizer can bind to the RAM and lessen how much of it is released in your skin over the course of the night.

I'm not sure if Taz is time-released or night.

Share this post


Link to post
Share on other sites

So do you think that using the CeraVe hydrating cleanser would also interfere with the time-release? My skin feels almost greasy after I use that, which is why I was liking to use that before the RAM.

I have a huge inflamed pimple. It did pop, but is red for 1 inch around the pimple. I worry that this is because the doctor told me to quit the Aczone while using the RAM, but the Aczone was doing a good job of containing the pimples that produce a lot of pus and regrow.

Share this post


Link to post
Share on other sites

Skin is not red nor peely now. No initial breakout. Have adjusted to not being able to use moisturizer at night and instead am using it in the morning. Skin looks good.

Share this post


Link to post
Share on other sites

RAM is a miracle. I had about 5 days of redness and a bit of peeling, and now no more zits, period. Even in the midst of major stress, I got one red spot that went away in 24 hours. I can not wear makeup if I like.

Share this post


Link to post
Share on other sites

I'm curious as to why he switched you from tazoratene to tretinoin, and didn't just up the taz concentration to 0.1%. Taz is supposed to be the stronger retinoid. Studies show it is more effective on non-inflammatory leisons than tretinoin (for inflammatory they are supposedly the same).

You should not be applying anything with any retinoid. It will interfere with absorption. Retinoids also tend to be pretty unstable. For example, BP, AHAs and many wavelengths of light (including visible) all deactivate retinoid molecules (which is why you only apply the retinoid at night). It may not like what's in your moisturizer.

Well, good luck.

Edited by Beautiful Day

Share this post


Link to post
Share on other sites

I'm curious as to why he switched you from tazoratene to tretinoin, and didn't just up the taz concentration to 0.1%. Taz is supposed to be the stronger retinoid. Studies show it is more effective on non-inflammatory leisons than tretinoin (for inflammatory they are supposedly the same).

You should not be applying anything with any retinoid. It will interfere with absorption. Retinoids also tend to be pretty unstable. For example, BP, AHAs and many wavelengths of light (including visible) all deactivate retinoid molecules (which is why you only apply the retinoid at night). It may not like what's in your moisturizer.

Well, good luck.

1. I am not a doctor and so he was the one who switched me because I was still having one or two nodules with the Tazorac .05%. The RAM .1% dried those right up. I don't know his logic but it worked well. Maybe because he always gives me enough samples that I never need to fill and pay for an Rx, and that was the samples he had? I don't know.

2. I do know what you said about not combining. Note that this thread is nearly two months old. I use BHA + BPO 2.5% in the morning and Aczone + retinoid at night. I moisturize in the morning if I need it. Been doing that for six months on both retinoids. Thanks for the clue, though.

3. I must be okay as I have been perfectly clear for two months now, but again, thanks for your input.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×